Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 11:23 PM EDT for 5 counties in North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 11:23 PM EDT (03:23 UTC)
- Expired
- Apr 21, 2015, 12:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Orange County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS52 KRAH 210323
SVRRAH
NCC063-077-135-181-183-210415-
/O.NEW.KRAH.SV.W.0035.150421T0323Z-150421T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1122 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUTNER TO 7 MILES SOUTH OF ROUGEMONT TO 6 MILES
EAST OF HILLSBOROUGH...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HENDERSON...OXFORD...CREEDMOOR...BUTNER...
KITTRELL...STEM...LAKE BUTNER AND SOUTH HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3637 7829 3630 7828 3626 7831 3623 7834
3623 7838 3619 7840 3616 7843 3618 7848
3618 7849 3608 7854 3602 7855 3601 7853
3599 7856 3599 7859 3595 7866 3596 7924
3608 7900 3623 7883
TIME...MOT...LOC 0322Z 258DEG 32KT 3619 7879 3611 7888 3605 7899
$$
MWS3 follow-up statements
725
WWUS52 KRAH 210347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 PM EDT MON APR 20 2015
NCC135-210355-
/O.CAN.KRAH.SV.W.0035.000000T0000Z-150421T0415Z/
ORANGE NC-
1147 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3630 7828 3625 7832 3623 7834 3623 7838
3616 7843 3618 7849 3608 7854 3602 7855
3601 7853 3599 7856 3599 7859 3595 7866
3596 7900 3610 7897 3623 7883 3637 7829
TIME...MOT...LOC 0345Z 259DEG 27KT 3620 7865 3612 7874 3606 7885
$$
NCC063-077-181-183-210415-
/O.CON.KRAH.SV.W.0035.000000T0000Z-150421T0415Z/
VANCE NC-GRANVILLE NC-WAKE NC-DURHAM NC-
1147 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN VANCE...SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND
DURHAM COUNTIES...
AT 1145 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CREEDMOOR TO BUTNER TO 6 MILES NORTHEAST OF
DURHAM...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...HENDERSON...OXFORD...CREEDMOOR...BUTNER...KITTRELL...STEM...
LAKE BUTNER...SOUTH HENDERSON AND LAKE MICHIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT
MAY SAVE THE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3630 7828 3625 7832 3623 7834 3623 7838
3616 7843 3618 7849 3608 7854 3602 7855
3601 7853 3599 7856 3599 7859 3595 7866
3596 7900 3610 7897 3623 7883 3637 7829
TIME...MOT...LOC 0345Z 259DEG 27KT 3620 7865 3612 7874 3606 7885
$$
26312
WWUS52 KRAH 210404
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 AM EDT TUE APR 21 2015
NCC063-077-181-183-210415-
/O.CON.KRAH.SV.W.0035.000000T0000Z-150421T0415Z/
VANCE NC-GRANVILLE NC-WAKE NC-DURHAM NC-
1204 AM EDT TUE APR 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN VANCE...SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND
CENTRAL DURHAM COUNTIES...
AT 1202 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KITTRELL TO 7 MILES NORTHWEST OF FRANKLINTON TO
NEAR CREEDMOOR...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...HENDERSON...CREEDMOOR...BUTNER...KITTRELL...SOUTH
HENDERSON...FALLS LAKE STATE REC AREA...PURNELL...GILLBURG AND FALLS
LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES.
ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE
STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY.
&&
LAT...LON 3630 7828 3625 7832 3623 7834 3623 7838
3616 7843 3618 7849 3608 7854 3602 7855
3601 7853 3599 7856 3599 7859 3595 7866
3596 7895 3612 7879 3620 7869 3630 7855
3637 7829
TIME...MOT...LOC 0402Z 258DEG 32KT 3623 7848 3615 7857 3609 7868
$$
26542
WWUS52 KRAH 210415
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT TUE APR 21 2015
NCC063-077-181-183-210424-
/O.EXP.KRAH.SV.W.0035.000000T0000Z-150421T0415Z/
VANCE NC-GRANVILLE NC-WAKE NC-DURHAM NC-
1215 AM EDT TUE APR 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VANCE...SOUTHERN
GRANVILLE...NORTH CENTRAL WAKE AND CENTRAL DURHAM COUNTIES WILL
EXPIRE AT 1215 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
IF STORMS RE-INTENSIFY...SUBSEQUENT WARNINGS MAY BE ISSUED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3630 7828 3625 7832 3623 7834 3623 7838
3616 7843 3618 7849 3608 7854 3602 7855
3601 7853 3599 7856 3599 7859 3595 7866
3596 7895 3612 7879 3620 7869 3630 7855
3637 7829
TIME...MOT...LOC 0411Z 258DEG 32KT 3623 7848 3615 7857 3609 7868
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:56 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 20, 10:56 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1056 PM EDT MON APR 20 2015 .SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS NC TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1055 PM MONDAY... ALTHOUGH SEVERE THUNDERSTORM WATCH #89 HAS BEEN ALLOWED TO EXPIRE... THERE REMAINS A CONDITIONAL RISK OF ISOLATED SEVERE THUNDERSTORMS THROUGH AROUND 2 AM. STRONG Q-VECTOR CONVERGENCE ASSOCIATED WITH A NEGATIVELY-TILTED TROUGH ALOFT -ONE WHICH WV IMAGERY INDICATES INCLUDES AN IMPULSE OVER NE GA AND A MORE SUBSTANTIAL SHORTWAVE TROUGH OVER THE TN VALLEY...WITH MARKED DRYING IMMEDIATELY BEHIND THE LATTER- WILL CONTINUE TO PIVOT NE ACROSS CENTRAL NC THROUGH 04Z IN THE SOUTHERN AND WESTERN PIEDMONT TO 08Z OVER THE NE PIEDMONT AND COASTAL PLAIN. IN ADDITION...OBJECTIVE ANALYSIS DATA INDICATE A PLUME OF STEEP MID LEVEL LAPSE RATES BETWEEN 7 AND 7.5 C/KM SAMPLED BY THE BMX 00Z RAOB HAS FINALLY ADVECTED INTO CENTRAL NC...SUPPORTIVE OF AN UPTICK IN MLCAPE TO BETWEEN 500-1000 J/KG...DESPITE BOTH NOCTURNAL AND DIABATIC OUTFLOW COOLING. LASTLY...THE SURFACE COLD FRONT WAS ANALYZED AT 02Z OVER THE FOOTHILLS OF THE CAROLINAS...WITH A PRE- FRONTAL TROUGH IMMEDIATELY AHEAD OF THE FRONT; AND THESE FEATURES ARE FORECAST TO MOVE EAST ACROSS CENTRAL NC WITH SIMILAR TIMING AS THE AFOREMENTIONED UPPER FORCING. THE MAIN LIMITING FACTOR WITH ANY APPRECIABLE CONVECTIVE REDEVELOPMENT WILL BE DEEP MOISTURE...WITH OBSERVED PRECIPITABLE WATER VALUES OF ONLY AROUND THREE QUARTERS OF AN INCH AT GSO AND MHX. FURTHERMORE...SURFACE DEWPOINTS REMAIN RELATIVELY MODEST EVEN AHEAD OF THE FRONT OVER THE WESTERN PIEDMONT AND FOOTHILLS...WHERE SURFACE DEWPOINTS AT 02Z WERE ONLY IN THE MID-UPPER 50S. RELATIVELY RICHER LOW LEVEL MOISTURE...CHARACTERIZED BY SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 60S...WAS OBSERVED OVER THE REMAINDER OF CENTRAL NC. DESPITE THE LIMITED MOISTURE...THERE HAS ALREADY BEEN REDEVELOPMENT OF A RELATIVELY STRONG LINE OF STORMS FROM NEAR TDF TO BUY; AND THIS ACTIVITY...AS WELL AS NEW ISOLATED TO WIDELY SCATTERED DEVELOPMENT ALTOGETHER...WILL REMAIN POSSIBLE UNTIL THE AFOREMENTIONED FRONT AND UPPER FORCING CLEAR CENTRAL NC. BOTH LOW AND DEEP LAYER SHEAR...THE LATTER OF WHICH IS CHARACTERIZED STILL BY LONG AND STRAIGHT HODOGRAPHS FROM OBSERVED PROXIMITY RAOB DATA...ARE MORE THAN SUPPORTIVE OF ORGANIZED STORM MODES...INCLUDING SUPERCELLS AND/OR BOWS WITHIN MULTI-CELL LINE SEGMENTS. POST-FRONTAL LOW TEMPS...ACCOMPANIED BY MUCH LOWER RELATIVE HUMIDITY VALUES BY DAYBREAK...SHOULD RANGE FROM AROUND 50 DEGREES NW TO AROUND 60 SE. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... THE COLD FRONT WILL HAVE PUSHED JUST SE OF THE FORECAST AREA BY DAYBREAK TUE... WITH HIGH PRESSURE BUILDING IN FROM THE GULF STATES... THEN DRIFTING ACROSS GA/SRN SC. FORECAST SOUNDINGS SHOW A STABLE AND DRY COLUMN WITH JUST A FEW FLAT CU NEAR THE TOP OF THE MIXED LAYER IN THE AFTERNOON. A PASSING WEAK VORTICITY MAX COULD ALSO BRING A STREAM OF MID/HIGH CLOUDS IN THE EVENING. HIGHS BELOW NORMAL AT 68-74 WITH PARTLY TO MOSTLY SUNNY SKIES. MOSTLY CLEAR TUE NIGHT WITH THE HIGH SHIFTING OFF THE COAST. LOWS 44-50. -GIH && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS. HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST THURSDAY NIGHT BEHIND THE FRONT). FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA. HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH... AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE TIME FRAME. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 735 PM MONDAY... SCATTERED STORMS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL NC WITH BRIEF PERIODS OF SUB-VFR CONDITIONS. ONE BAND OF SCATTERED STORMS WILL AFFECT RDU THROUGH 03Z... AND WILL POTENTIALLY REACH RWI AFFECTING THAT SITE 02Z-05Z. AT THIS TIME... IT APPEARS THAT THE STORMS WILL HOLD LARGELY TO THE NORTHEAST OF FAY. A SECOND BAND OF STORMS OVER THE NRN FOOTHILLS AND NRN MOUNTAINS OF NC MAY SKIRT NEAR INT BUT IS ALSO EXPECTED TO STAY MAINLY NW OF THE TRIAD. BRIEF MVFR TO IFR CONDITIONS ARE POSSIBLE IN AND NEAR STORMS... AS WELL AS PEA TO QUARTER SIZE HAIL. OTHERWISE... VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT. WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-25 KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID PERIOD WITH MOSTLY CLEAR SKIES. LOOKING BEYOND 00Z WED... VFR CONDITIONS SHOULD HOLD THROUGH WED AS HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR LATE THU INTO SAT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...HARTFIELD LONG TERM...KRD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 10:08 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1008 PM EDT MON APR 20 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1008 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND STRONG TO SEVERE WIND GUSTS WILL REMAIN POSSIBLE THROUGH AROUND 2 AM...PARTICULARLY OVER THE COASTAL PLAIN...EASTERN PIEDMONT...AND SANDHILLS OF NC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 7:13 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT MON APR 20 2015
NCZ008-009-026-041-210000-
WAKE NC-VANCE NC-GRANVILLE NC-FRANKLIN NC-
713 PM EDT MON APR 20 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHEASTERN WAKE...SOUTHERN VANCE...SOUTHERN GRANVILLE AND
FRANKLIN COUNTIES UNTIL 800 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR CREEDMOOR...MOVING
NORTHEAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...HENDERSON...CREEDMOOR...LOUISBURG...WAKE FOREST...
FRANKLINTON...KITTRELL...BUNN...ROLESVILLE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3630 7828 3627 7830 3625 7819 3626 7817
3624 7816 3625 7813 3621 7811 3621 7807
3615 7804 3612 7806 3592 7819 3576 7870
3594 7874 3601 7870 3603 7872 3603 7875
3607 7875 3607 7876 3612 7877 3638 7829
TIME...MOT...LOC 2312Z 244DEG 35KT 3605 7864
ELLISSpecial weather statement, Apr 20, 7:48 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT MON APR 20 2015
NCZ075-076-210045-
MOORE NC-LEE NC-
748 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL MOORE
AND LEE COUNTIES UNTIL 845 PM EDT...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTHAGE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...GUM SPRINGS...TRAMWAY AND CUMNOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED PERIODS OF ROTATION WITH THIS STORM. IF
THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED
TO BE ISSUED.
&&
LAT...LON 3545 7948 3554 7929 3553 7927 3557 7922
3555 7923 3556 7920 3558 7920 3558 7919
3563 7913 3563 7912 3561 7907 3554 7902
3552 7897 3542 7907 3536 7947
TIME...MOT...LOC 2347Z 247DEG 29KT 3540 7942
26Special weather statement, Apr 20, 7:53 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT MON APR 20 2015
NCZ041-210100-
WAKE NC-
753 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 900 PM EDT...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...ZEBULON...RDU
INTERNATIONAL...APEX...MORRISVILLE...KNIGHTDALE AND ROLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3587 7828 3583 7826
3582 7826 3566 7894 3569 7897 3583 7891
3601 7850
TIME...MOT...LOC 2353Z 247DEG 29KT 3575 7889
26Special weather statement, Apr 20, 8:08 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT MON APR 20 2015
NCZ010-011-026-027-210100-
HALIFAX NC-WARREN NC-NASH NC-FRANKLIN NC-
808 PM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN HALIFAX...SOUTHEASTERN WARREN...NORTHERN NASH AND
CENTRAL FRANKLIN COUNTIES UNTIL 900 PM EDT...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF WARRENTON TO 6 MILES EAST OF WAKE FOREST...AND MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...NASHVILLE...LOUISBURG...HALIFAX...
DORTCHES...RED OAK...ENFIELD...WELDON AND CASTALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3642 7759 3642 7755 3637 7755 3634 7759
3630 7755 3614 7767 3615 7770 3597 7779
3598 7844 3599 7847 3633 7807 3647 7764
TIME...MOT...LOC 0007Z 245DEG 30KT 3625 7809 3600 7841
77Special weather statement, Apr 20, 8:56 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT MON APR 20 2015
NCZ011-210145-
HALIFAX NC-
856 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN HALIFAX
COUNTY UNTIL 945 PM EDT...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LITTLETON...OR 14 MILES WEST OF
HALIFAX...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...SOUTH WELDON...MEDOC MOUNTAIN
STATE PARK...AIRLIE AND TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3644 7762 3641 7755 3637 7755 3634 7759
3632 7757 3630 7754 3632 7744 3629 7741
3626 7741 3625 7738 3618 7792 3619 7792
3619 7796 3636 7792 3647 7764
TIME...MOT...LOC 0056Z 245DEG 31KT 3624 7783
77Special weather statement, Apr 20, 11:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT MON APR 20 2015
NCZ007>010-023>025-040-210415-
VANCE NC-WARREN NC-GRANVILLE NC-PERSON NC-ORANGE NC-CHATHAM NC-
DURHAM NC-ALAMANCE NC-
1108 PM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
WESTERN WARREN...GRANVILLE...SOUTHEASTERN PERSON...ORANGE...NORTHERN
CHATHAM...DURHAM AND SOUTHEASTERN ALAMANCE COUNTIES UNTIL 1215 AM
EDT...
AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF VIRGILINA TO NEAR HILLSBOROUGH TO NEAR SILER CITY...AND
MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HENDERSON...OXFORD...HILLSBOROUGH...
CREEDMOOR...PITTSBORO...WARRENTON...SILER CITY AND CARRBORO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3626 7823 3623 7838 3616 7842 3618 7849
3602 7855 3607 7875 3603 7875 3601 7870
3597 7871 3592 7876 3592 7881 3587 7883
3587 7891 3573 7895 3571 7955 3578 7954
3609 7913 3651 7866 3654 7844 3654 7792
TIME...MOT...LOC 0307Z 263DEG 26KT 3647 7866 3609 7907 3577 7951
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:08 PM EDT | Special Weather Statement | RAH | Franklin, Halifax | 52 min |
| Apr 20, 8:56 PM EDT | Special Weather Statement | RAH | Halifax | 49 min |
| Apr 20, 11:08 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Vance, Warren | 67 min |
| Apr 21, 12:26 AM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| Apr 21, 12:28 AM EDT | Special Weather Statement | RAH | Warren | 62 min |
| Apr 21, 1:44 AM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Apr 21, 1:53 AM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Wake | 3 hr |
| Apr 21, 2:43 AM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.